Sunday, August 13, 2006

Herbert Reed: Blood in his urine and stool, tumor removed, migraines, joint ache . . . D.U. exposure

Four hours later, Herbert Reed will swallow another 15 mg of morphine to cut the pain clenching every part of his body. He will do it twice more before the day is done.
Since he left a bombed-out train depot in Iraq, his gums bleed. There is more blood in his urine, and still more in his stool. Bright light hurts his eyes. A tumor has been removed from his thyroid. Rashes erupt everywhere, itching so badly they seem to live inside his skin. Migraines cleave his skull. His joints ache, grating like door hinges in need of oil.
There is something massively wrong with Herbert Reed, though no one is sure what it is. He believes he knows the cause, but he cannot convince anyone caring for him that the military's new favorite weapon has made him terrifyingly sick.

The above is from Deborah Hastings "Is an Armament Sickening U.S. Soldiers?" (Associated Press) and when we saw the title and assumed it was on D.U. (depleted uranium and that was what Reed was most likely exposed to) we thought, "Maybe an indymagazine will pick up on this!" Then we remembered what was done to David Lindorff.

File the above under another worthy story on Iraq brought to you in recent weeks by . . . corporate/big/mainstream media. Often the only outlet for Iraq coverage these days. (Sad but true.)
Creative Commons License
This work is licensed under a Creative Commons Attribution-Share Alike 3.0 Unported License.
Poll1 { display:none; }